Michigan, 2007Damaging Winds in Michigan, June 18, 2007
June 18, 2007 · NWS MQT · 9 events in 8 counties and zones
Severe thunderstorms produced damaging wind gusts across portions of west and central Upper Michigan on the afternoon and evening of the 18th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms produced damaging wind gusts across portions of west and central Upper Michigan on the afternoon and evening of the 18th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before the first event at Jun 18, 1:52 PM CST, 22 minutes earlier.
Area forecast discussion, Jun 18, 1:52 PM CST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
352 PM EDT MON JUN 18 2007
.SYNOPSIS...
19Z WATER VAPOR LOOP AND RUC 500MB HEIGHT ANALYSIS SHOWED AN UPPER
LEVEL RIDGE AXIS AT 500MB WITH HEIGHTS AOA 580 DAM CENTERED OVER
EASTERN ONTARIO WHILE A 544 DAM LOW WAS LOCATED OVER SW MANITOBA. IN
THE SW FLOW BETWEEN THESE TWO FEATURES...A SHRTWV WAS LOCATED OVER E
CENTRAL MN WHILE A MUCH STRONGER SHRTWV WAS OVER THE EASTERN SOUTH
DAKOTA AND WESTERN MN BORDER. HEIGHT FALLS ASSOCIATED WITH THESE
SHRTWVS...COMBINED WITH 100MB MLCAPES OF 500-1000 J/KG OVER WI AND
UPPER MI AND LITTLE IF ANY CIN...ALONG WITH LOW LEVEL CONVERGENCE
ALONG A COLD FRONT IS SUPPORTING A SQUALL LINE STRETCHING FROM JUST
NW OF THUNDER BAY ONTARIO...THROUGH SAXON HARBOR WI AND INTO NE IA.
A FEW SEGMENTS WITHIN THIS LINE ARE PRODUCING SEVERE CRITERIA
WINDS...WITH REPORTS OF TREE AND POWERLINE DAMAGE IN BAYFIELD AND
ASHLAND WI. OTHER ISOLATED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED
AHEAD OF THE SQUALL LINE OVER WI AND UPPER MI...ALSO DUE TO WEAK
CAPPING AND UPPER LEVEL FORCING. TO THE WEST...AN AREA OF ISOLATED
SHOWERS AND SPRINKLES EXISTS JUST SOUTH OF THE UPPER LOW OVER NORTH
DAKOTA...ALONG WITH WIND GUSTS OF 35 TO 45 KT. THIS AREA OF STRONG
WINDS IS ASSOCIATED WITH STRONG COLD ADVECTION (55 AT MINOT AND 62
AT BIS) AND A TIGHT GRADIENT ON THE SOUTH SIDE OF A 988MB LOW OVER
LAKE WINNIPEG. ALSO TO NOTE FOR LATER IN THE FCST IS AN UPPER LOW
OVER CENTRAL BRITISH COLUMBIA ON THE TOP OF A RIDGE ALONG THE WEST
COAST.
&&
.SHORT TERM (TONIGHT AND TUESDAY)...
FORECAST CONCERNS INCLUDE THUNDERSTORMS TONIGHT AND WINDY CONDITIONS
ON TUESDAY.
THE UPPER LOW OVER SW MANITOBA IS PROGGED TO MOVE UP TO JAMES BAY BY
00Z WED...BRINGING THE SHRTWV TROUGH OVER THE DAKOTAS ACROSS THE
AREA ON TUESDAY. IN THE MEANTIME...THERE IS VERY GOOD AGREEMENT
AMONGST ALL MODELS SHOWING THE SQUALL LINE MAINTAINING ITSELF AS IT
PUSHES EASTWARD AHEAD OF THE UPPER TROUGH. THIS SEEMS REASONABLE
GIVEN THE INSTABILITY PRESENT DOWNSTREAM AND CONTINUED HEIGHT FALLS.
THEREFORE...GOING 100 POPS FOR THE ENTIRE CWA TONIGHT ARE FINE. IN
ADDITION...HEAVY RAIN STILL SEEMS LIKELY GIVEN STRONG LOW LEVEL
MOISTURE TRANSPORT AND PRECIPITABLE WATER VALUES AS HIGH AS 1.8
INCHES PROGGED IN THE CONVECTION. KDLH RADAR SHOWS A GENERAL 0.75 TO
1.00 INCH ACROSS MUCH OF NW WI INTO WESTERN LAKE SUPERIOR...AND
THESE VALUES SHOULD OCCUR ACROSS THE CWA TONIGHT. FLOODING CONCERNS
ARE MINIMAL...THOUGH...GIVEN HOW DRY IT HAS BEEN RECENTLY...EVEN
AFTER LAST NIGHTS RAIN. SEVERE WIND CONCERNS ARE STILL PRESENT TOO
GIVEN 900MB WINDS PROGGED BETWEEN 40 AND 50 KT...THEREFORE SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE WEST HALF OF THE U.P..
HAIL NOT TOO MUCH OF A CONCERN GIVEN FREEZING LEVELS AROUND 14000 FT
AND 0-6KM SHEAR AROUND 30KT (DOES SUPPORT HEAVY RAIN...THOUGH). IF
WE DO END UP WITH SOME SEVERE REPORTS ACROSS THE WEST HALF...THE
REST OF THE CWA MAY BE INCLUDED IN A WATCH LATER.
A DRY SLOT MOVING IN BEHIND THE LINE WILL END THE PCPN WEST TO EAST
BEGINNING IN THE WEST AROUND MID EVENING. SOME CONCERNS EXIST ABOUT
FOG DEVELOPMENT...BUT IT APPEARS THAT THERE MIGHT BE ENOUGH WIND TO
KEEP THAT FROM OCCURRING. GOING FCST LOWS LOOK REASONABLE GIVEN THE
MOIST AIRMASS THAT EVEN STILL EXISTS BEHIND THE FRONT.
FOR TUESDAY...WIND BECOMES THE NEXT CONCERN AS COLD AIR ADVECTION
KNOCKS 850MB TEMPS DOWN TO BTWN 4C NORTH TO 8C SOUTH BY 18Z TUE.
MODELS INDICATE THE SURFACE LOW STAYING FAIRLY CLOSE TO THE UPPER
LOW AND LIFTING TOWARDS JAMES BAY. THEREFORE THE GRADIENT SHOULD NOT
BE AS TIGHT AS OVER NORTH DAKOTA. NONETHELESS...THERE ARE
INDICATIONS OF A PRESSURE RISE AREA CROSSING WESTERN LAKE
SUPERIOR...WHICH ISALLOBARIC WOULD HELP OUT THE WINDS. SINCE MODELS
DEPICT AT CMX 40 KT AT 1000 FT...MUCH OF THIS SHOULD MIX DOWN GIVEN
THE UNSTABLE PROFILE. FOR NOW HELD OFF ON A WIND ADVISORY FOR THE
KEWEENAW...SINCE IT IS MARGINAL AT THIS POINT...BUT WILL NEED TO BE
LOOKED AT MORE FOR LATER SHIFTS. OTHERWISE...ADDED SOME ISOLATED
SHOWERS WITH THE THERMAL TROUGH AND LOW CLOUDS COMING ACROSS.
CLEARING IS EXPECTED LATE IN THE DAY AS THE TROUGH MOVES AWAY. ONLY
MADE A FEW ADJUSTMENTS TO HIGHS...MAINLY TO WARM UP DOWNSLOPE AREAS
ALONG LAKE MICHIGAN A FEW DEGREES.
.LONG TERM (TUESDAY NIGHT THROUGH NEXT MONDAY)...
RIDGING AND SUBSIDENCE WILL DRY THINGS OUT FOR TUE NIGHT...THEN
ATTENTION TURNS TO A SHORTWAVE AND ASSOC 3H JET MAX MOVING ACROSS
SRN ONTARIO FOR WED INTO WED NIGHT.
NAM AND GFS SHOWING SOMEWHAT AGGRESSIVE MOISTURE RETURN FOR A NW
FLOW SHORTWAVE. PWATS FCST TO RISE TO AN INCH OR GREATER BY WED
AFTERNOON. HEATING AHEAD OF ASSOC FRONTAL BOUNDARY MODELS INDICATE
SEVERAL HUNDRED J/KG OF SBCAPE WITH T/TD OF 76/53. ALTHOUGH
AGGRESSIVE MOISTENING IS SOMEWHAT SUSPECT...FCST INSTABILITY BY
MODELS WILL WARRANT KEEPING LOW CHC POPS IN FOR SHRA/TSRA ACROSS THE
CWA FOR WED. AS FRONTAL BNDRY SAGS FURTHER SE...SCT SHRA WILL
GENERALLY END NORTH AND WEST OF A CRYSTAL FALLS-MUNISING LINE BY 00Z
THU AND THEN BY MIDNIGHT FOR THE REST OF THE CWA.
CONFLUENT FLOW AHEAD OF BROAD 5H RDG BUILDING IN FROM THE WEST WILL
PROVIDE FOR DRY WX FROM THU CONTINUING INTO THE WEEKEND. LOOK FOR A
GRADUAL WARMING TREND FROM THE 70S INTO THE LOW TO MID 80S TOWARD
THE WEEKEND AS 5H HEIGHTS BUILD TO 580-585 DM AND 8H TEMPS RISE TO
16-18C BY LATE SAT INTO SUN.
BROUGHT IN A CHC OF SHRA/TSRA INTO WRN LAKE SUPERIOR SUN NIGHT AND
THEN INTO THE WRN THIRD COUNTIES BY MON AS GFS ENSEMBLE MEAN AND
OPERATIONAL ECMWF INDICATE MID-LVL RDG AXIS WILL MOVE SLIGHTLY E
ALLOWING FOR WEAK COLD FRONT TO SAG SE INTO AREA.
&&
.AVIATION (FOR 18Z TAF ISSUANCE)...
COLD FRONT OVER EASTERN MN WILL CROSS UPPER MI TONIGHT. SHOWERS AND
THUNDERSTORMS CONTINUE ALONG THE FRONT...THOUGH EVEN AHEAD OF THE
FRONT...ISOLATED STORMS HAVE FORMED OVER WISCONSIN. SOME OF THESE
ISOLATED STORMS MAY IMPACT THE TAF SITES THIS AFTN AS THEY MOVE NE.
HOWEVER...BETTER CHANCES FOR STORMS...AS INDICATED BY TEMPO TS IN
THE TAFS...ARE ASSOCIATED WITH THOSE ALONG THE COLD FRONT AS IT
PUSHES EASTWARD. LOWERED VISIBILITIES EVEN FURTHER GIVEN REPORTS OF
1SM AT DLH. THE POSSIBILITY REMAINS OF THE LOW LEVEL FLOW TURNING
BRIEFLY WEST AT KCMX BEHIND THE COLD FRONT...WHICH COULD CAUSE THE
CIGS TO DROP MORE THAN CURRENTLY INDICATED DUE TO UPSLOPE. OF
CONCERN TOMORROW IS STRONG WINDS AT CMX AS THE GRADIENT TIGHTENS AND
STRONG COLD AIR ADVECTION OCCURS. UPSTREAM...GUSTS OF 35-40 WITH
EVEN A FEW NEAR 50 KT HAVE BEEN REPORTED ACROSS NORTH DAKOTA. THE 50
KT PROBABLY WILL NOT OCCUR HERE...SINCE THE GRADIENT IS MUCH TIGHTER
THERE THAN EXPECTED TOMORROW...BUT 40 KT IS NOT OUT OF THE QUESTION.
&&
.MARINE (FOR THE 4 PM LAKE SUPERIOR FCST ISSUANCE)...
GUSTS UP TO 30 KT ARE STILL POSSIBLE THIS EVENING OVER THE EAST HALF
OF LAKE SUPERIOR IN THE SOUTHERLY FLOW AHEAD OF THE COLD FRONT.
GRAND MARAIS MI HAS ALREADY REPORTED WIND GUSTS OF 32 KT. WINDS WILL
KICK UP LATE TONIGHT OVER THE WEST HALF AND ESPECIALLY ON TUE AS THE
COLD AIR MOVES IN. MAINTAINED THE GALE FORCE GUSTS TO 35 KT MENTION
OVER THE TIP OF THE KEWEENAW WITH THE SPEED CONVERGENCE. 30 KT WINDS
ARE LIKELY TOO NEAR STANNARD ROCK...ALSO DUE TO SPEED CONVERGENCE
AROUND THE HURON MOUNTAINS. BEYOND TUE...THE WIND FIELD RELAXES TO
MOSTLY UNDER 20 KT. THE ONLY ITEM OF INTEREST IS A CLIPPER TYPE
SYSTEM CROSSING ONTARIO ON WED WHICH COULD GET THE WINDS BRIEFLY
TOWARDS 25 KT WED MORNING IN THE WARM PUSH AHEAD OF IT.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT MIZ001>005-009>012-084
AND LSZ221-241>245-263.
&&
SHORT TERM...AJ
LONG TERM...VOSS
MARINE/AVIATION...AJ
Hazardous weather outlook, Jun 18, 10:02 AM CST, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MARQUETTE MI
1202 PM EDT MON JUN 18 2007
MIZ001>007-009>014-084-085-191000-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
1202 PM EDT MON JUN 18 2007 /1102 AM CDT MON JUN 18 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.
.DAY ONE...REST OF TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER WEST AND SOUTH
CENTRAL UPPER MICHIGAN BY MID AFTERNOON. HOWEVER...LOOK FOR MORE
WIDESPREAD THUNDERSTORM ACTIVITY TO MOVE EASTWARD ACROSS WEST AND
CENTRAL UPPER MICHIGAN...BEGINNING IN THE FAR WEST LATE THIS
AFTERNOON AND THEN ACROSS THE REST OF THE AREA TONIGHT. HEAVY
RAINFALL IS EXPECTED TO BE THE MAIN HAZARD FROM THE STORMS THIS
AFTERNOON AND TONIGHT...THOUGH A FEW STORMS MAY BE CAPABLE OF
PRODUCING DAMAGING WINDS AND SMALL HAIL.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS ALSO A CHANCE OF THUNDERSTORMS WEDNESDAY AND WEDNESDAY
NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.
LSZ221-241>248-263-264-191000-
KEWEENAW BAY AND HURON BAY FROM LOWER ENTRANCE LIGHT TO PORTAGE
LAKE TO HURON ISLANDS MI-SAXON HARBOR WI TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO MANITOU ISLAND MI-
MANITOU ISLAND TO LOWER ENTRANCE OF PORTAGE CANAL MI-
HURON ISLANDS TO MARQUETTE MI-MARQUETTE TO MUNISING MI-
MUNISING TO GRAND MARAIS MI-GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR, EAST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE, MN, TO A LINE NORTHWARD FROM MANITOU IS. MI, BEYOND 5 NM
AND SOUTH OF THE US/CANADIAN BORDER-
LAKE SUPERIOR, EAST OF A LINE FROM MANITOU IS. MI NORTHWARD
BEYOND 5 NM AND SOUTH OF THE US/CANADIAN BORDER, EXCLUDING
WHITEFISH BAY-
1202 PM EDT MON JUN 18 2007 /1102 AM CDT MON JUN 18 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.
.DAY ONE...REST OF TODAY AND TONIGHT
THUNDERSTORMS ARE EXPECTED TO MOVE INTO WESTERN LAKE SUPERIOR LATE
THIS AFTERNOON...THEN CONTINUE INTO THE EVENING WHILE PUSHING
EASTWARD ACROSS EASTERN LAKE SUPERIOR. HEAVY RAINFALL IS EXPECTED
TO BE THE MAIN HAZARD FROM THE STORMS...THOUGH A FEW STORMS MAY BE
CAPABLE OF PRODUCING WIND GUSTS OVER 50 KNOTS AND SMALL HAIL.
WIDESPREAD FOG...WITH VISIBILITIES AS LOW AS ONE QUARTER OF A
MILE...WILL REMAIN OVER MUCH OF LAKE SUPERIOR THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS ALSO A CHANCE OF THUNDERSTORMS OVER THE WEST PART OF THE
LAKE LATE TUESDAY NIGHT AND ACROSS THE ENTIRE LAKE ON WEDNESDAY
AND WEDNESDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
LMZ221-248-262-191000-
BAY OF GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
LAKE MICHIGAN...FROM SEUL CHOIX POINT TO ROCK ISLAND
PASSAGE...SOUTHEASTWARD BEYOND 5 NM OFF SHORE TO THE MID-
LINE OF THE LAKE-
1202 PM EDT MON JUN 18 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.
.DAY ONE...REST OF TODAY AND TONIGHT
A FEW THUNDERSTORMS MAY MOVE OUT OVER NORTHERN LAKE MICHIGAN LATE
THIS AFTERNOON FROM THOSE THAT DEVELOP OVER LAND. HOWEVER...MORE
WIDESPREAD THUNDERSTORM ACTIVITY IS EXPECTED TONIGHT. HEAVY
RAINFALL IS EXPECTED TO BE THE MAIN HAZARD FROM THE STORMS...
THOUGH A FEW STORMS MAY BE CAPABLE OF PRODUCING WIND GUSTS OVER 50
KNOTS AND SMALL HAIL...PARTICULARLY TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THUNDERSTORMS WILL ALSO BE POSSIBLE AGAIN ON WEDNESDAY AND
WEDNESDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
AJ
In the hours before
Special weather statement, Jun 18, 12:12 PM CST, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
212 PM EDT MON JUN 18 2007
MIZ001>007-009>014-084-085-182300-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
INCLUDING THE CITIES OF...COPPER HARBOR...ONTONAGON...HOUGHTON...
HANCOCK...LANSE...MARQUETTE...MUNISING...NEWBERRY...IRONWOOD...
IRON RIVER...IRON MOUNTAIN...MENOMINEE...ESCANABA...GLADSTONE...
MANISTIQUE...KENTON...SIDNAW...SENEY
212 PM EDT MON JUN 18 2007 /112 PM CDT MON JUN 18 2007/
...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR PORTIONS OF
WESTERN AND CENTRAL UPPER MI...
A VIGOROUS LOW PRESSURE SYSTEM OVER SOUTH CENTRAL CANADA WILL
DRAG A COLD FRONT ACROSS UPPER MI THIS EVENING...PUSHING UNSETTLED
WEATHER ACROSS THE AREA LATE THIS AFTERNOON AND EVENING.
A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE
FOR DEVELOPMENT OF THUNDERSTORMS CAPABLE OF PRODUCING LARGE
DAMAGING HAIL AND STRONG...DAMAGING WINDS.
WATCH FOR SIGNS OF APPROACHING STORMS...DARK THREATENING CLOUDS...
THUNDER...LIGHTNING...DRIVING RAIN...OR A SUDDEN INCREASE IN WIND.
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. GO TO SAFE SHELTER IMMEDIATELY.
BE PREPARED TO TAKE IMMEDIATE PROTECTIVE ACTION IF A SEVERE
THUNDERSTORM WARNING IS ISSUED...HERE ARE A FEW SAFETY TIPS.
REMEMBER THAT THE STRAIGHT LINE WINDS FROM A SEVERE THUNDERSTORM
CAUSE TORNADO-LIKE DAMAGE TO UNSECURED STRUCTURES SUCH AS MOBILE
HOMES AND SHEDS. IF SEVERE WEATHER IS THREATENING YOUR AREA...
EVACUATE THESE BUILDINGS IMMEDIATELY AND SEEK SAFE SHELTER IN A
NEARBY STURDY...PERMANENT BUILDING.
TAKE SHELTER IN THE LOWEST FLOOR OF YOUR HOME. AVOID WINDOWS...AS
HIGH WINDS AND FLYING DEBRIS CAN SHATTER WINDOWS AND SPREAD
DANGEROUS SHARDS OF GLASS. ALSO BEWARE OF TREES AND LARGE LIMBS
THAT MAY FALL ONTO YOUR HOUSE.
IF YOU ARE IN A VEHICLE AND SEVERE THUNDERSTORMS ARE APPROACHING...
SEEK SHELTER IMMEDIATELY.
IF YOU ARE IN A LOW LYING AREA...PARTICULARLY NEAR A RIVER OR
STREAM...GET TO HIGHER GROUND IF FLOODING OR FLASH FLOODING IS
POSSIBLE.
STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO OR YOUR FAVORITE
MEDIA OUTLET FOR INFORMATION AND POSSIBLE WARNINGS.
JLL
Special weather statement, Jun 18, 1:01 PM CST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
301 PM EDT MON JUN 18 2007
MIZ002-009-181945-
GOGEBIC-ONTONAGON-
201 PM CDT MON JUN 18 2007
...SIGNIFICANT WEATHER ALERT FOR GOGEBIC AND ONTONAGON COUNTIES UNTIL
245 PM CDT(345 PM EDT)...
AT 158 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES EAST OF
GRAND MARAIS TO 12 MILES NORTH OF PARK FALLS...MOVING EAST AT 40 MPH.
WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
LITTLE GIRLS POINT.
COPPER PEAK.
BESSEMER.
THOMASTON.
WAKEFIELD.
LAKE OF THE CLOUDS.
THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
MICHELS
Special weather statement, Jun 18, 1:39 PM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
339 PM EDT MON JUN 18 2007
MIZ001-182030-
KEWEENAW-
339 PM EDT MON JUN 18 2007
...SIGNIFICANT WEATHER ALERT FOR ISLE ROYALE UNTIL 430 PM
EDT...
AT 336 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 21 MILES NORTHWEST
OF WINDIGO TO 35 MILES NORTHWEST OF REDRIDGE...OR ALONG A LINE
EXTENDING FROM 41 MILES NORTHEAST OF GRAND MARAIS TO 38 MILES NORTH
OF ONTONAGON...MOVING EAST AT 55 MPH.
WINDS UP TO 50 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE
EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
WINDIGO.
ROCK HARBOR.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
MICHELS
Thunderstorm Wind, Gogebic
- When
- June 18, 2:14 PM CST
- Where
- Gogebic County, 1 mi E of Marenisco
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 46.380, -89.659
Five large trees blown down on old US-2.
Thunderstorm Wind, Baraga
- When
- June 18, 4:50 PM EST
- Where
- Baraga County, 1 mi E of Covington
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 46.550, -88.499
Several trees down along old M-28.
Thunderstorm Wind, Iron
- When
- June 18, 3:55 PM CST
- Where
- Iron County, Crystal Falls
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 46.100, -88.330
Report of several trees down.
Thunderstorm Wind, Marquette
- When
- June 18, 5:37 PM EST
- Where
- Marquette County, Republic
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 46.400, -87.980
Several four-inch diameter pine tree branches snapped a quarter mile north of town on County Road 601.
Thunderstorm Wind, Iron
- When
- June 18, 4:45 PM CST
- Where
- Iron County, Crystal Falls
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 46.100, -88.330
Report of several trees down.
Thunderstorm Wind, Dickinson
- When
- June 18, 4:58 PM CST
- Where
- Dickinson County, Norway
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 45.780, -87.920
Two to three trees downed.
Thunderstorm Wind, Menominee
- When
- June 18, 6:00 PM CST
- Where
- Menominee County, 3 mi N of Menominee
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 45.163, -87.620
Nine-inch diameter birch tree snapped approximately 20 feet from the base. Multiple four-inch diameter trees and branches down.
Thunderstorm Wind, Alger
- When
- June 18, 7:28 PM EST
- Where
- Alger County, Munising
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 46.400, -86.650
A few two-inch diameter branches down.
Thunderstorm Wind, Schoolcraft
- When
- June 18, 7:36 PM EST
- Where
- Schoolcraft County, 2 mi W of Steuben
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 46.180, -86.492
One tree down on Triangle Lake.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in Mississippi, June 18 to 19, 20071 injured · $3.0 million · 70 kt wind · 67 events
- Flash Flooding in Oklahoma, June 18, 20073 injured · $1.1 million · 17 events
- Tornado and Hail in Louisiana, June 18 to 19, 2007$850,000 · EF1 · 5 events
- Damaging Winds and Strong Wind in Mississippi, June 18, 2007$757,000 · 68 kt wind · 31 events
- Flash Flooding and Damaging Winds in Wisconsin, June 18, 2007$896,000 · 74 kt wind · 9 events
- Hail and Damaging Winds in Indiana, June 18, 20071 injured · $237,000 · 60 kt wind · 10 events
- Flash Flooding and Hail in Illinois, June 18, 2007$164,000 · 1 in hail · 13 events
- Damaging Winds in Mississippi, June 18, 2007$69,000 · 50 kt wind · 7 events
- Hail and Damaging Wind in Kentucky, June 18, 2007$45,000 · 1 in hail · 3 events
- Damaging Winds in Michigan, June 18, 2007$36,000 · 54 kt wind · 3 events
- Flash Flooding and Hail in Kansas, June 18, 2007$25,000 · 0.75 in hail · 5 events
- Damaging Winds in South Carolina, June 18, 2007$25,000 · 65 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 38561, 38567, 38568, 38569, 38570, 38572, 38573, 38574, 38576.